BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Serdica Mathematical Journal >
2006 >
Volume 32, Number 1 >

Please use this identifier to cite or link to this item:

Title: Piecewise Convex Curves and their Integral Representation
Authors: Nedelcheva, M. D.
Keywords: Convex Arcs
Convex Curves
Piecewise Convex Curves
Issue Date: 2006
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Mathematical Journal, Vol. 32, No 1, (2006), 7p-30p
Abstract: A convex arc in the plane is introduced as an oriented arc G satisfying the following condition: For any three of its points c1 < c2 < c3 the triangle c1c2c3 is counter-clockwise oriented. It is proved that each such arc G is a closed and connected subset of the boundary of the set FG being the convex hull of G. It is shown that the convex arcs are rectifyable and admit a representation in the natural parameter by the Riemann-Stieltjes integral with respect to an increasing, nonnegative and continuous from the right function s+. Further it is shown that the obtained representation relates to the support function of the set FG. Concerning the reverse question, namely what can be said for the curves that admit such representation, it is shown that they are exactly the curves that can be decomposed into finitely many convex arcs. This result suggests the name piecewise convex curves. In particular, the class of piecewise convex curves contains the convex curves being boundary sets of convex figures, therefore the results from the paper can be used as a tool for studying convex curves.
Description: 2000 Mathematics Subject Classification: 52A10.
ISSN: 1310-6600
Appears in Collections:Volume 32, Number 1

Files in This Item:

File Description SizeFormat
2006-007-030.pdf439.83 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License